How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar Your Own Question
Dr.M.D.Mazumdar, Doctor
Category: Medical
Satisfied Customers: 8947
Experience:  MBBS.MD
Type Your Medical Question Here...
Dr.M.D.Mazumdar is online now
A new question is answered every 9 seconds

I had abdominal surgery May 6. About six weeks ago I started

This answer was rated:

I had abdominal surgery May 6. About six weeks ago I started having upper right side abdominal pain. It is gradually getting worse (7-9). There is also nausea and vomiting, tenderness to the area as well. I have had CTs and exrays as well as an EDG. Nothing has shown wrong. The only thing that helps the pain is laying down and pain pills. These only take the edge of pain off. Do you have any idea what could be causing this?

Welcome and thank you for your question. I am Dr.Mazumdar and I hope I'm able to help you with your medical problem today.

- What was the condition for which you had to have abdominal surgery?

- Do you have acid reflux?
Customer: replied 3 years ago.

I had to have my gastric bypass reversed. No I do not have acid reflux.


Abdominal pain which is relieved on lying down is a classic symptom of inflammaiton of the intestinal walls with excessive gas in the gut.

As you are aware, gastric bypass causes a pouch f the stomach to be connected to the intestines - a larger part of the stomach remains unused. This part shrinks to some extent, although it still remains active. Once the surgery is reversed, this part of the stomach is used again - this may cause the tissues to becomes inflamed.

The symptoms of nausea and vomiting together with pain suggests that you could have developed gastritis - inflammation of the inner lining of the stomach

In some cases, scarring of the unused stomach may occur which will again cause pain after reversal.

Please ask your doctor to order a endoscopy of the stomach and duodenum as also an MRI of the upper abdomen to check for scars.

I hope this helps.
Dr.M.D.Mazumdar and 3 other Medical Specialists are ready to help you

Related Medical Questions